How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Orthopedics
Satisfied Customers: 18757
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Orthopedics Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

Because symbicort has steriods could this be the cause of my

Customer Question

because symbicort has steriods could this be the cause of my bone loss
Submitted: 2 months ago.
Category: Orthopedics
Expert:  Dr. D. Love replied 2 months ago.

Hello from JustAnswer. This is Dr. Love.

Yes, although it is usually not a reason to not use the drug.

For short term use of standard doses, there is very little effect on bone loss. However, with excessive use or with long term use, it is possible that it may contribute to bone loss. The amount of bone loss from Symbicort is usually not great, but in someone that is at higher risk because of other reasons for bone loss, the amount of bone loss from Symbicort may be enough that it may be an issue when added to the bone loss from other factors.

It is recommended that someone at risk for bone loss should be closely monitored if the Symbicort is needed for long term use.

However, even in the worst case of bone loss from Symbicort, the magnitude of bone loss is minor compared to the amount of bone loss from systemic steroids. The horror stories of steroid induced bone loss occurs with systemic use of steroids.

In addition, in people that have significant lung disease and several risk factors for bone loss, it is frequently still determined that the use of Symbicort to help breathing worth the risk of bone loss. If the lung disease can be controlled without steroids, that is fine, but if not, breathing is generally more important than avoiding medicines that may cause bone loss.

If I can provide any additional information, please let me know.

Expert:  Dr. D. Love replied 2 months ago.

Please let me know if i can provide any further assistance.

Customer: replied 2 months ago.
the hip bone with cut off from blood flow what would cause that in your opinion thank you
Expert:  Dr. D. Love replied 2 months ago.

There are many possible causes. The most common cause is trauma to the hip. If there is no trauma, alcohol use and systemic steroids are the most common cause, but there have been some isolated case reports associated with inhaled steroids.